Virginia, 2006

Hail and Damaging Winds in Virginia, April 7, 2006

April 7, 2006 · NWS RNK · 35 events in 18 counties and zones

A line of severe thunderstorms progressed acrossed the area the evening of the 7th in association with a cold front. Numerous reports of both damaging winds around 60 to 75 mph downing trees and/or power lines and large hail were common with these storms as they moved through the region.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
$178,000
Crop damage
None recorded
Events
35

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RNK wrote it up.

A line of severe thunderstorms progressed acrossed the area the evening of the 7th in association with a cold front. Numerous reports of both damaging winds around 60 to 75 mph downing trees and/or power lines and large hail were common with these storms as they moved through the region. Additional severe storms formed behind the main line of storms later in the evening across far southwest Virginia.Some of the more notable hail and wind damage from the storms include the following.Ping-pong ball size hail north of Clifton Forge.Half dollar size hail in Salem.Quarter size hail in Wytheville, Rural Retreat, Blacksburg, and Riner.In Buchanan, trees were blown over onto 3 vehicles. One occupant of a vehicle sustained minor injuries when this occurred.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Apr 7, 1:51 PM EST, 3 hours 44 minutes earlier.

Area forecast discussion, Apr 7, 1:51 PM EST, 3 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
251 PM EDT FRI APR 7 2006

.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
INTENSE UPR LOW DROPPING DOWN THRU THE SOUTHERN PLAINS IS HELPING TO
TRIGGER LINE OF SEVERE TSTMS OVER TN/KY THIS AFTN. THIS LINE IS
EXPECTED TO EXPAND SOUTH INTO THE MISSISSIPPI AND HEAD EAST THIS
EVENING TOWARD THE SOUTHERN APPS...WHILE A STRONG COLD FRONT
DROPS SOUTH INTO THE OHIO RIVER VALLEY. THE LINE IS EXPECTED TO
WEAKEN AS IT APPROACHES OUR REGION THIS EVENING WITH STABILITY
INCREASING...HOWEVER MOMENTUM MAY CARRY SOME SVR CELLS TO OUR
WESTERN BORDER COUNTIES. OTHERWISE EXPECT RAINFALL TO BE
SIGNIFICANT OVERNIGHT AND EARLY SATURDAY AS THE COLD FRONT DROPS
THRU THE FCST AREA. BEST RAINFALL SHOULD BE ACROSS OUR SOUTHERN
COUNTIES WHERE 850 JET AND MOISTR TRANSPORT WILL BE STRONGEST AND
MID LEVEL LAPSE RATES WILL BE THE STEEPEST.

RAINFALL ON THE BACKSIDE OF THE FRONT WILL PERSIST THRU THE MORNING
HOURS SATURDAY AS MUCH COOLER AIR POURS DOWN FROM THE NORTH.  TEMPS
TMRW WILL NOT RECOVER EXCEPT FOR A DEGREE OR TWO.  LOOK FOR CLEARING
SKIES FROM THE NORTH LATE TMRW THRU THE EVENING. THEN HIGH PRESSURE
BUILDS IN SUNDAY WITH COOL NIGHTS AND MILD AFTERNOONS FOR THE EARLY
PART OF THE WEEK.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
THE EARLY PART OF NEXT WEEK WILL BE A RELATIVELY QUIET...MILD PERIOD
WITH UPPER RIDGING KEEPING IMPULSES RIDING BY WELL TO OUR NORTH.
THE ONLY CHANCE OF RAIN COMES LATE WED THRU EARLY THURSDAY AS A
STRONG UPPER WAVE TRACKS ACROSS THE NORTHERN TIER OF THE U.S. AND
DRAGS A WEAK FRONT ACROSS THE SOUTHERN APPS.  AFTERWHICH ANOTHER UPR
RIDGE BUILDS AND HIGH PRESSURE CONTROLS THRU THE END OF THE WEEK.

&&

.AVIATION...
CLOUDS HAVE THINNED OR DISSIPATED RATHER QUICKLY WITH THE STRONG
MIXING THIS AFTERNOON. WINDS WILL INCRS FROM THE SW THIS AFTN
GUSTING NEAR 20 TO 30 MPH. SOME CU FORMING BACK IN WV BUT DONT
EXPECT MUCH ORGANIZED CONVECTION UNTIL APPROACH OF THE STRONG
SYSTEM OVER THE TN VALLEY LATER THIS EVENING AT WV TAF SITES AND
AROUND MIDN E OF MTNS. MVFR CIGS LIKELY BEHIND FRONT TMRW.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.
&&

JS/PC/JS
Hazardous weather outlook, Apr 7, 4:46 AM EST, 12 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
546 AM EDT FRI APR 7 2006

NCZ001-002-018-VAZ007-009>020-WVZ042>045-080945-
ALLEGHANY NC-ALLEGHANY VA-ASHE-BATH-BLAND-CARROLL-CRAIG-FLOYD-GILES-
GRAYSON-GREENBRIER-MERCER-MONROE-MONTGOMERY-PULASKI-SMYTH-SUMMERS-
TAZEWELL-WATAUGA-WYTHE-
546 AM EDT FRI APR 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS EVENING AND OVERNIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEST OF THE
BLUE RIDGE...MAINLY THIS EVENING AND INTO THE OVERNIGHT HOURS. STRONG
THUNDERSTORMS WILL LIKELY FORM IN EASTERN TENNESSEE LATE THIS
AFTERNOON AND MOVE NORTHEASTWARD INTO THE MOUNTAINS OF NORTHWEST
NORTH CAROLINA AND FAR SOUTHWEST VIRGINIA BY THIS EVENING.  THEY
WILL LIKELY BE WEAKENING AS THEY MOVE IN...BUT A FEW WILL BE
CAPABLE OF PRODUCING SEVERE STRAIGHT LINE WINDS WHEN THEY FIRST MOVE
INTO THE MOUNTAINS FROM THE SOUTHWEST.  AFTER MIDNIGHT...ADDITIONAL
THUNDERSTORMS ALONG A COLD FRONT IN THE OHIO VALLEY ARE EXPECTED
TO MOVE IN FROM THE NORTHWEST ACROSS WEST VIRGINIA.  DUE TO THE
TIME OF NIGHT WHEN THEY ARE MOST LIKELY TO ARRIVE...THE THREAT FOR
ANY REMAINING SEVERE WEATHER FROM THESE STORMS IS CONSIDERED TO BE
VERY LOW AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

MUCH COOLER AIR WILL USHER OUT LINGERING SHOWERS AND THUNDERSTORMS
BY LATE SATURDAY...BUT HAZARDOUS WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED IN SOME LOCATIONS BY LATE
THIS EVENING OR TONIGHT.

NCZ003>006-019-020-VAZ022>024-032>035-043>047-058-059-080945-
AMHERST-APPOMATTOX-BEDFORD-BOTETOURT-BUCKINGHAM-CAMPBELL-CASWELL-
CHARLOTTE-FRANKLIN-HALIFAX-HENRY-PATRICK-PITTSYLVANIA-ROANOKE-
ROCKBRIDGE-ROCKINGHAM-STOKES-SURRY-WILKES-YADKIN-
546 AM EDT FRI APR 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...
SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL
VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

GUSTY SOUTHWEST WINDS THIS AFTERNOON...COMBINED WITH LOW FUEL
MOISTURES...WILL RESULT IN AN ELEVATED FIRE DANGER THIS
AFTERNOON. MINIMUM RELATIVE HUMIDITIES ARE NOT EXPECTED TO DROP BELOW
30 PERCENT HOWEVER. SHOWERS AND THUNDERSTORMS MAY DEVELOP
OVERNIGHT...AND A FEW MAY BE STRONG IN THE FOOTHILLS OF NORTHWEST
NORTH CAROLINA...BUT THE THREAT OF SEVERE WEATHER APPEARS MINIMAL AT
THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

SK

In the hours before

Special weather statement, Apr 7, 3:48 PM EST, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
448 PM EDT FRI APR 7 2006

VAZ020-072200-
BATH-
INCLUDING THE CITY OF...HOT SPRINGS
448 PM EDT FRI APR 7 2006

...STRONG THUNDERSTORM MAY CLIP NORTHWEST BATH COUNTY...

AN ISOLATED STRONG THUNDERSTORM WILL MOVE QUICKLY EAST ACROSS THE
EXTREME NORTH OR NORTHWEST PORTION OF BATH COUNTY. THIS STORM WILL
BE CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH ALONG WITH SMALL HAIL
AND UP TO A HALF INCH OF RAIN. THIS STORM WILL AFFECT AREAS FROM
MOUNTAIN GROVE AND BACOVA NORTH ALONG HIGHWAY TWO TWENTY BETWEEN
4:45 PM AND 5:15 PM. PERSONS IN THESE AREAS SHOULD TAKE COVER AS
THIS STORM MOVES THROUGH.
Special weather statement, Apr 7, 4:21 PM EST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
521 PM EDT FRI APR 7 2006

WVZ043-045-072230-
GREENBRIER-SUMMERS-
521 PM EDT FRI APR 7 2006

SCATTERED THUNDERSTORMS WILL MOVE NORTHEAST AT 35 MPH INTO NORTHERN
SUMMERS COUNTY AND INTO MUCH OF GREENBRIER COUNTY BEFORE 630 PM
EDT. MOST OF THE ACTIVITY WILL REMAIN NORTH AND WEST OF A LINE
EXTENDING FROM HINTON TO LEWISBURG THROUGH THE PERIOD. SOME OF THE
STRONGER STORMS MAY BE ACCOMPANIED BY PEA TO MARBLE SIZED HAIL AND
WIND GUSTS APPROACHING 50 MPH.

WERT
Local storm report, Apr 7, 5:07 PM EST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
607 PM EDT FRI APR 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HAIL             QUINWOOD                38.06N 80.70W
04/07/2006  E0.75 INCH       GREENBRIER         WV   PUBLIC

            HAIL LASTED 2 TO 3 MINUTES.

&&

HYSELL
Local storm report, Apr 7, 5:21 PM EST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
621 PM EDT FRI APR 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HAIL             LEWISBURG               37.80N 80.45W
04/07/2006  E0.88 INCH       GREENBRIER         WV   LAW ENFORCEMENT

0610 PM     HAIL             WHITE SULPHUR SPRINGS   37.80N 80.30W
04/07/2006  E0.75 INCH       GREENBRIER         WV   PUBLIC

&&

HYSELL
Special weather statement, Apr 7, 5:21 PM EST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
621 PM EDT FRI APR 7 2006

VAZ007-009>020-022>024-WVZ042>045-080030-
TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
MERCER-SUMMERS-MONROE-GREENBRIER-
INCLUDING THE CITIES OF...TAZEWELL...MARION...BLAND...
PEARISBURG...WYTHEVILLE...PULASKI...RADFORD...BLACKSBURG...
INDEPENDENCE...GALAX...FLOYD...NEW CASTLE...CLIFTON FORGE...
HOT SPRINGS...SALEM...FINCASTLE...LEXINGTON...BLUEFIELD...
HINTON...UNION...LEWISBURG
621 PM EDT FRI APR 7 2006

...SHOWERS AND THUNDERSTORMS TO MOVE ACROSS THE AREA THIS EVENING...

A COMPLEX OF SHOWERS AND THUNDERSTORMS OVER WEST VIRGINIA WILL
DROP SOUTHEAST ACROSS THE MOUNTAINS THIS EVENING. SOME OF THESE
STORMS WILL BE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS ALONG
WITH GUSTY WINDS TO 50 MPH AND VERY HEAVY RAIN. THE STORMS SHOULD
AFFECT THE WESTERN MOST REGIONS INCLUDING FAR SOUTHWEST VIRGINIA
AND SOUTHEAST WEST VIRGINIA BETWEEN 6:30 PM AND 7::30 PM...THEN
ELSEWHERE WEST OF THE BLUE RIDGE AROUND 8:00 PM THIS EVENING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR MUCH OF THE AREA
UNTIL 1:00 AM.

MONITOR NOAA WEATHER RADIO FOR THE LATEST INFORMATION...FORECASTS...AND
WARNINGS.

The radar

The Roanoke radar (KFCX), 103 km away, was scanning. The volume nearest the first event began at 22:35 UTC.

Open the radar archive at this moment

Event by event

19 hail, 16 thunderstorm wind. Local standard time, as filed.

Hail, Alleghany

When
April 7, 5:35 PM EST
Where
Alleghany County, 3 mi N of Clifton Forge City
Measured
1.5 in hail
Reported by
GENERAL PUBLIC
Coordinates
37.867, -79.800

Hail, Rockbridge

When
April 7, 5:47 PM EST
Where
Rockbridge County, 7 mi W of Lexington
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
37.780, -79.583

Hail, Rockbridge

When
April 7, 6:00 PM EST
Where
Rockbridge County, 1 mi N of Fairfield
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
37.900, -79.300

Hail, Alleghany

When
April 7, 6:10 PM EST to 6:20 PM EST
Where
Alleghany County, Callaghan
Measured
0.88 in hail
Reported by
LAW ENFORCEMENT
Coordinates
37.800, -80.083

Thunderstorm Wind, Alleghany

When
April 7, 6:10 PM EST
Where
Alleghany County, 1 mi N of Potts Creek
Measured
60 kt (69 mph) estimated gust
Property damage
$5,000
Reported by
LAW ENFORCEMENT
Coordinates
37.633, -80.200

Thunderstorm Wind, Craig

When
April 7, 6:10 PM EST
Where
Craig County, 4 mi W of New Castle
Measured
60 kt (69 mph) estimated gust
Property damage
$6,000
Reported by
GENERAL PUBLIC
Coordinates
37.500, -80.183

Thunderstorm Wind, Bath

When
April 7, 6:12 PM EST
Where
Bath County, 3 mi N of Hot Spgs
Measured
70 kt (81 mph) estimated gust
Property damage
$20,000
Reported by
LAW ENFORCEMENT
Coordinates
38.050, -79.833

Thunderstorm Wind, Bath

When
April 7, 6:12 PM EST
Where
Bath County, Millboro
Measured
60 kt (69 mph) estimated gust
Property damage
$5,000
Reported by
GENERAL PUBLIC
Coordinates
37.967, -79.600

Hail, Wythe

When
April 7, 6:15 PM EST
Where
Wythe County, Rural Retreat
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.900, -81.267

Hail, Wythe

When
April 7, 6:15 PM EST
Where
Wythe County, Wytheville
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.950, -81.083

Thunderstorm Wind, Botetourt

When
April 7, 6:24 PM EST
Where
Botetourt County, Buchanan
Measured
60 kt (69 mph) estimated gust
Injuries
1 direct, 0 indirect
Property damage
$20,000
Reported by
EMERGENCY MANAGER
Coordinates
37.517, -79.683

Thunderstorm Wind, Botetourt

When
April 7, 6:28 PM EST
Where
Botetourt County, Daleville
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
TRAINED SPOTTER
Coordinates
37.417, -79.917

Hail, Salem (C)

When
April 7, 6:32 PM EST
Where
Salem (C) County, Salem (C)
Measured
1.25 in hail
Reported by
TRAINED SPOTTER
Coordinates
37.300, -80.050

Hail, Montgomery

When
April 7, 6:35 PM EST
Where
Montgomery County, Blacksburg
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
37.233, -80.417

Thunderstorm Wind, Montgomery

When
April 7, 6:35 PM EST
Where
Montgomery County, Blacksburg
Measured
50 kt (58 mph) estimated gust
Reported by
AMATEUR RADIO
Coordinates
37.233, -80.417

Thunderstorm Wind, Botetourt

When
April 7, 6:35 PM EST
Where
Botetourt County, Buchanan
Measured
70 kt (81 mph) estimated gust
Property damage
$6,000
Reported by
GENERAL PUBLIC
Coordinates
37.517, -79.683

Thunderstorm Wind, Rockbridge

When
April 7, 6:38 PM EST
Where
Rockbridge County, Goshen
Measured
60 kt (69 mph) estimated gust
Property damage
$10,000
Reported by
LAW ENFORCEMENT
Coordinates
37.983, -79.500

Thunderstorm Wind, Rockbridge

When
April 7, 6:38 PM EST
Where
Rockbridge County, Lexington
Measured
60 kt (69 mph) estimated gust
Property damage
$10,000
Reported by
LAW ENFORCEMENT
Coordinates
37.783, -79.450

Thunderstorm Wind, Rockbridge

When
April 7, 6:38 PM EST
Where
Rockbridge County, Kerrs Creek
Measured
60 kt (69 mph) estimated gust
Property damage
$10,000
Reported by
LAW ENFORCEMENT
Coordinates
37.850, -79.517

Hail, Wythe

When
April 7, 6:40 PM EST
Where
Wythe County, 1 mi N of Rural Retreat
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
36.917, -81.267

Thunderstorm Wind, Bedford

When
April 7, 6:40 PM EST
Where
Bedford County, Montvale
Measured
70 kt (81 mph) estimated gust
Property damage
$50,000
Reported by
LAW ENFORCEMENT
Coordinates
37.383, -79.733

Thunderstorm Wind, Roanoke (C)

When
April 7, 6:42 PM EST
Where
Roanoke (C) County, Roanoke
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
TRAINED SPOTTER
Coordinates
37.267, -79.950

Thunderstorm Wind, Pulaski

When
April 7, 6:43 PM EST
Where
Pulaski County, 4 mi S of Pulaski
Measured
65 kt (75 mph) estimated gust
Property damage
$10,000
Reported by
LAW ENFORCEMENT
Coordinates
37.000, -80.800

Hail, Wythe

When
April 7, 6:45 PM EST
Where
Wythe County, 4 mi E of Rural Retreat
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
36.900, -81.200

Hail, Montgomery

When
April 7, 6:50 PM EST
Where
Montgomery County, Riner
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
37.067, -80.450

Hail, Radford (C)

When
April 7, 6:50 PM EST
Where
Radford (C) County, Radford
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
37.133, -80.417

Thunderstorm Wind, Giles

When
April 7, 6:55 PM EST
Where
Giles County, Rich Creek
Measured
56 kt (64 mph) estimated gust
Property damage
$10,000
Reported by
AMATEUR RADIO
Coordinates
37.383, -80.833

Hail, Amherst

When
April 7, 6:55 PM EST
Where
Amherst County, Amherst
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
37.583, -79.050

Hail, Galax (C)

When
April 7, 7:08 PM EST
Where
Galax (C) County, Galax
Measured
0.88 in hail
Reported by
AMATEUR RADIO
Coordinates
36.667, -80.917

Thunderstorm Wind, Campbell

When
April 7, 7:15 PM EST
Where
Campbell County, Evington
Measured
65 kt (75 mph) estimated gust
Property damage
$10,000
Reported by
LAW ENFORCEMENT
Coordinates
37.233, -79.283

Hail, Grayson

When
April 7, 7:15 PM EST
Where
Grayson County, Fries
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
36.717, -80.967

Hail, Carroll

When
April 7, 7:20 PM EST
Where
Carroll County, 1 mi S of Byllesby
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
36.767, -80.933

Hail, Grayson

When
April 7, 10:10 PM EST
Where
Grayson County, Volney
Measured
0.88 in hail
Reported by
LAW ENFORCEMENT
Coordinates
36.617, -81.383

Hail, Grayson

When
April 7, 10:23 PM EST
Where
Grayson County, Independence
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.617, -81.150

Hail, Galax (C)

When
April 7, 10:45 PM EST
Where
Galax (C) County, Galax
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
36.667, -80.917

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Virginia in 2006Every state in 2006This day in weather historyWarnings in Virginia, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5503848, 5503849, 5503850, 5503846, 5503847, 5503855, 5503845, 5503851, 5503932, 5503933, 5503952, 5503934, 5503935, 5503939, 5503940, 5503946, 5503949, 5503950, 5503951, 5503945, 5503947, 5503936, 5503941, 5503944, 5503937, 5503943, 5503854, 5503938, 5503852, 5503942, 5503948, 5503853, 5503953, 5503954, 5503955.